Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 23, NWS Morristown, TN

November 26, 201916 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Nov 26, 2019, 1:59 PM EST for 16 counties in Tennessee; 7 counties in Virginia. It took effect at Nov 27, 2019, 1:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 1:59 PM EST (18:59 UTC)
In effect from
Nov 27, 2019, 1:00 AM EST
Expired
Nov 27, 2019, 5:03 PM EST
In force
16 hr
Issued by
NWS Morristown, TN
All 23 counties

Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS74 KMRX 261859
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
159 PM EST Tue Nov 26 2019

TNZ012>018-035-041>047-072-074-VAZ001-002-005-006-008-271200-
/O.NEW.KMRX.WI.Y.0023.191127T0600Z-191127T2300Z/
Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, 
Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, 
Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, 
Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, 
Elkmont, Gatlinburg, Rose Hill, Big Stone Gap, Norton, Wise, 
Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
159 PM EST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From 1 AM to 6 PM EST Wednesday. Expect advisory level
  winds to begin in the higher elevations of the northern 
  plateau, southwest Virginia, and east Tennessee mountains late 
  tonight. Advisory level winds should spread into the lower 
  elevations of the northern Tennessee valley and southwest 
  Virginia around or shortly after daybreak Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
527 
WWUS74 KMRX 270808 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
308 AM EST Wed Nov 27 2019

TNZ087-271600-
/O.EXA.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
308 AM EST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Mountains of Southeast Monroe County.

* WHEN...Until 6 PM EST. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ012>018-035-041>047-072-074-VAZ001-002-005-006-008-271600-
/O.CON.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/
Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, 
Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, 
Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, 
Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, 
Elkmont, Gatlinburg, Rose Hill, Big Stone Gap, Norton, Wise, 
Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
308 AM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...Until to 6 PM EST. Advisory level winds should spread
  into the lower elevations of the northern Tennessee Valley and
  southwest Virginia shortly after daybreak this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
135 
WWUS74 KMRX 271929
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
229 PM EST Wed Nov 27 2019

TNZ012>018-035-041>047-072-074-087-VAZ001-002-005-006-008-272300-
/O.CON.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/
Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, 
Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, 
Petros, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, 
Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove, 
Elkmont, Gatlinburg, Citico, Coker Creek, Rose Hill, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
229 PM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
043 
WWUS74 KMRX 272203
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
503 PM EST Wed Nov 27 2019

TNZ012>018-035-041>047-072-074-087-VAZ001-002-005-006-008-272315-
/O.CAN.KMRX.WI.Y.0023.000000T0000Z-191127T2300Z/
Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Lee-Wise-Russell-
503 PM EST Wed Nov 27 2019

...WIND ADVISORY IS CANCELLED...

The gusty winds from earlier today have begun to subside below
advisory criteria. The wind will continue to weaken over the next
several hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 1:06 PM EST, 53 minutes earlier.

Area forecast discussion, Nov 26, 1:06 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
106 PM EST Tue Nov 26 2019

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

Forecast is in good shape overall. The only notable adjustment
made was to slow down the arrival time of rainfall this evening
and tonight. Most all guidance showed rainfall holding off until
well after 00z this evening in the western parts of the CWA.
Adjusted the timing in PoPs to reflect this trend. Otherwise, no
significant adjustments were necessary.

CD

&&

.AVIATION...
18Z TAF DISCUSSION.

Flight categories will degrade fairly quickly late this evening,
mainly from 03z and onwards, as rain and the incoming front
arrive. Expect widespread MVFR conditions overnight tonight, with
moderate rainfall. Winds will be relatively light before the
frontal passage, but with strong pressure gradients and some
mixing after sunrise tomorrow, expect some breezy winds at all
sites after the 15z-17z timeframe. Strongest winds will be near
the tail end of the 18z TAF period, and just beyond.

CD

&&

.PREV DISCUSSION...
/ISSUED 634 AM EST Tue Nov 26 2019/
SHORT TERM (Today and tonight...

Fog this morning has remained near the area waterways, and while
it may continue to expand over the next few hours, dense fog should
not be quite as extensive as yesterday. The rest of the day will
feature increasing high clouds as a strengthening low pressure
system tracks NE across the central Plains. Highs today will reach
into the lower 60s across much of the area.

Isentropic lift and moisture advection begin to arrive in our area
this evening. Through the first half of the night (before 06Z),
isentropic lift will provide weak forcing for scattered light
showers. After 06Z, stronger and deeper QG forcing arrives, along
with some elevated instability. PoPs will rise to categorical in
this period, and a slight chance of thunderstorms will be added to
the southern half of the area.

DGS

LONG TERM (Wednesday through Monday)...

Rain will continue to sweep through the area during the day on
Wednesday before moving east of the mountains by Wednesday evening.
When everything is said and done, most places will likely pick up
around 0.25" - 0.75" of rain, with locally higher amounts possible.
After the front has moved through drier and cooler air will take
its place on Thanksgiving Day.

Thanksgiving Day will see mostly sunny skies with increasing cloud
coverage from the west closer to sunset. High temperatures are
expected to reach into the 50's across most of the Valley, generally
just a few degrees below normal for this time of year. Northerly
winds are expected to remain light throughout the day. Should be
very nice weather for an afternoon family football game (or a nap).
Anybody spending the night outside a store or shopping very early in
the morning on Black Friday will see temperatures in the low 40's.

Mid-level ridging builds in for the rest of the work week and into
the weekend, leading to a warming trend. the next weather-maker will
come in the form of a low riding around the ridge over the plains
states towards the Ohio River Valley. This will drag along a cold
front that is expected to move through the area on Saturday night
into Sunday. The initial precipitation with this system on
Saturday/Sunday will be rain as temperatures will be warm ahead of
the front. Behind the front, as the low moves across the Ohio River
Valley, there will be a secondary round of precipitation from the
north on the back side of the low. Temperatures will be much colder
behind the front and the precipitation moving in from the
north/northwest. This set-up looks like a typical northwest flow
event, which typically results in the heaviest precipitation being
confined to the higher elevations. The biggest thing to watch for at
this time will be temperatures behind the front, as they may not get
cold enough to allow for much accumulated snowfall, so am not
confident on accumulating snowfall at this time. All this is still
at day 6-7 in the forecast so models can and likely will change as
the event gets closer.

ABM

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             55  69  39  58  43 / 100  70   0   0  10
Knoxville McGhee Tyson Airport, TN  50  67  37  54  42 / 100  80   0   0  10
Oak Ridge, TN                       51  66  35  54  40 / 100  80   0  10  10
Tri Cities Airport, TN              46  65  35  50  37 / 100  80   0   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Nov 26, 3:20 AM EST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
320 AM EST Tue Nov 26 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270830-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
320 AM EST Tue Nov 26 2019 /220 AM CST Tue Nov 26 2019/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.